MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CH MIS CANNULATED X-TAB 7X40MM TI; BONE-SCREW INTERNAL SPINAL FIXATION SYSTEM, NON-STERILE

MEDOS INTERNATIONAL SARL CH MIS CANNULATED X-TAB 7X40MM TI; BONE-SCREW INTERNAL SPINAL FIXATION SYSTEM, NON-STERILE
Model Number 186770040
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from depuy synthes reports an event in (b)(6) as follows: this is report 2 of 2 for (b)(4).It was reported by the customer in japan that a patient underwent a removal procedure on (b)(6) 2022.It was observed that when the surgeon put stress to the screwdriver device for removing the screw device from the hardened bone, the tip of the screwdriver device broke off.According to the report, the core area of the removed screw device was deformed.There was no fragment generated.The procedure was completed less than 30-minute surgical delay.The patient was x-rayed, and it was confirmed that no fragment had been left in the lesion.The surgeon confirmed that the events were triggered by the patient¿s hardened bone.The status of the patient was unknown.No additional information was provided.This report is for (1) mis cannulated x-tab 7x40mm ti device.This complaint involves 2 devices.
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The lot number was unknown.Therefore, the expiration date and device manufacture date were unknown.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9 e1 initial reporter address.H3, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the mis cannulated x-tab 7x40mm ti had the head of the screw deformed due to the tip of it is mating device [t20 driver shaft] is stuck.No other issues were observed.A dimensional inspection was not performed for the mis cannulated x-tab 7x40mm ti due to post-manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the mis cannulated x-tab 7x40mm ti would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS CANNULATED X-TAB 7X40MM TI
Common Device Name
BONE-SCREW INTERNAL SPINAL FIXATION SYSTEM, NON-STERILE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 02400
SZ   02400
3035526892
MDR Report Key14213070
Report Number1526439-2022-00611
Device Sequence Number4435526
Product Code MNH
UDI-Device Identifier10705034129662
UDI-Public10705034129662
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number186770040
Device Catalogue Number186770040
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer05/10/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown